MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the device was performed.The reported event was not confirmed, the stent was returned unloaded from the delivery system, therefore the alleged issue could not be confirmed.It was observed that the stent was damaged in several locations, showing excess of handling/manipulation.Also the stent was bent and the suture hole was slightly torn.The investigation concluded that the device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause difficulty to deploy the stent, continued efforts to deploy the stent can cause damages the stent.It is most likely that anatomical or procedural factors encountered during the procedure could have contributed with the reported failures, therefore operational context is selected as the most probable root cause for the complaint event.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in common bile duct on (b)(6) 2016.According to the complainant, while the physician was placing the advanix biliary stent in the patient¿s common bile duct, the endoscopic marker on the distal end of the stent was not visible, so the physician removed the stent from the patient.Upon examination of the stent, the physician reported that the endoscopic marker appeared to be on the proximal end of the stent and not the distal end of the stent.The device was not implanted and there were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".This event has been deemed a reportable event based on the investigation results; stent kinked.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6216019
Report Number3005099803-2016-04005
Device Sequence Number408066
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public(01)08714729787365(17)20180228(10)18923606
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberM00534270
Device Catalogue Number3427
Device Lot Number18923606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2016
Initial Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1